Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 331, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 30, 2023, 7:52 PM MDT for Box Butte County, Dawes County, Morrill County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2023, 7:52 PM MDT (01:52 UTC)
- Expired
- Jul 30, 2023, 8:27 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE, Morrill County, NE
The radar
The North Platte radar (KLNX), 189 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 5:11 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted.
918
WUUS55 KCYS 310152
SVRCYS
NEC013-045-123-310245-
/O.NEW.KCYS.SV.W.0331.230731T0152Z-230731T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
752 PM MDT Sun Jul 30 2023
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Box Butte County in the Panhandle of Nebraska...
Northeastern Morrill County in the Panhandle of Nebraska...
Southeastern Dawes County in the Panhandle of Nebraska...
* Until 845 PM MDT.
* At 752 PM MDT, severe thunderstorms were located along a line
extending from near Box Butte Dam to near Wild Horse Butte to 9
miles southwest of Alliance Airport, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alliance, Hemingford, Wild Horse Butte, Alliance Airport, Box Butte
Campground, Berea and Box Butte Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4189 10313 4243 10322 4260 10277 4245 10277
4244 10275 4210 10274 4209 10271 4201 10270
4200 10267 4195 10268
TIME...MOT...LOC 0152Z 249DEG 32KT 4240 10302 4222 10287 4194 10292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hammer2 follow-up statements
131
WWUS55 KCYS 310203
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
803 PM MDT Sun Jul 30 2023
NEC013-045-123-310245-
/O.CON.KCYS.SV.W.0331.000000T0000Z-230731T0245Z/
Box Butte NE-Morrill NE-Dawes NE-
803 PM MDT Sun Jul 30 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR EASTERN BOX BUTTE...NORTHEASTERN MORRILL AND SOUTHEASTERN DAWES
COUNTIES...
At 803 PM MDT, severe thunderstorms were located along a line
extending from 9 miles east of Box Butte Dam to near Wild Horse Butte
to near Alliance Airport, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alliance, Wild Horse Butte, Box Butte Campground, Berea, Alliance
Airport and Box Butte Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4190 10306 4201 10300 4218 10298 4246 10314
4260 10277 4245 10277 4244 10275 4210 10274
4209 10271 4201 10270 4200 10267 4195 10268
TIME...MOT...LOC 0203Z 249DEG 32KT 4243 10290 4225 10275 4197 10280
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hammer516
WWUS55 KCYS 310227
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
827 PM MDT Sun Jul 30 2023
NEC013-045-123-310237-
/O.CAN.KCYS.SV.W.0331.000000T0000Z-230731T0245Z/
Box Butte NE-Morrill NE-Dawes NE-
827 PM MDT Sun Jul 30 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOX BUTTE...
NORTHEASTERN MORRILL AND SOUTHEASTERN DAWES COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4190 10306 4201 10300 4218 10298 4246 10314
4260 10277 4245 10277 4244 10275 4210 10274
4209 10271 4201 10270 4200 10267 4195 10268
TIME...MOT...LOC 0226Z 249DEG 32KT 4250 10264 4232 10249 4204 10254
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:25 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 5:25 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 525 PM MDT Sun Jul 30 2023 .SHORT TERM...(This evening through Tuesday night) Issued at 310 PM MDT Sun Jul 30 2023 Forecast challenges deal with severe thunderstorms today and Monday. Heavy rain chances begin to pick up the end of the short term. Currently...Boundary remains west of Cheyenne this afternoon and is currently situated along a line from Denver to just west of Cheyenne to Douglas and northwest to Greybull to western Montana. East of this front...current dewpoints in the mid 60s in the Panhandle (Sidney at 65) to the mid 50s here at Cheyenne and 59 at Guernsey. SPC RAP analysis still showing a capped environment looking at MLCAPE with -75 J/KG CAPE. 0-6km shear 30-35kts across the southeast Wyoming plains into the Panhandle at 2PM. Convection beginning to start over northern Colorado and out across Albany County where low level cap has eroded. A Slight Risk area from SPC is in effect for areas along and east of Cheyenne to Garrett to Casper. For the rest of the afternoon...MLCIN erodes east of the Laramie Range east of the Laramie Range around 22Z...with MLCAPE of 1000 to 2500 J/KG out into the Panhandle. Mesoscale simulated radar showing storms developing at any time now in this unstable airmass...moving east northeast into the Panhandle and bowing out into a line as it moves through the Panhandle. Could see large hail with these discreet cells as the main hazard...turning to strong downburst winds as the cells congeal into a line in the Panhandle late this afternoon and early evening. Depending on what happens in the Panhandle this evening...there may be another round of low clouds and fog that develops overnight. Especially if we do get a lot of rainfall out there. Went ahead with a persistence forecast for overnight stratus/fog for the Panhandle say 10 to 15Z. Questionable for severe thunderstorms Monday. Especially if we get the stratus in the Panhandle. GFS forecast sounding transitioning to a heavy rain profile with long/skinny CAPES and high PWATS. Panhandle PWATS up near 1.25 inches in the Panhandle and near 1 inch here at Cheyenne. Storm motions generally under 20kts across the area...so slow moving storms will definitely be a concern for heavy rainers Monday. We are outlined in a Marginal Risk for severe storms for Monday afternoon. May see that change in later updates. Definitely by Tuesday...we are in a heavy rain type scenario where PWATS range from 1.4 inches in the Panhandle to 1.25 inches at Cheyenne to near .9 inch at Rawlins. Slight Risk area for excessive rainfall has been outlined for extreme southeast Wyoming in WPC's Excessive Rainfall Outlook. Later shift will need to consider a Flash Flood Watch for Tuesday afternoon for some areas. .LONG TERM...(Wednesday night through Sunday) Issued at 310 PM MDT Sun Jul 30 2023 The word to describe the long term forecast is moist. Between a monsoon surge midweek and a potent shortwave by the end of the week, expect daily chances for numerous showers and thunderstorms. An upper-level ridge over the center of the country will keep the CWA in moist southwesterly flow through about Thursday. The strongest push of monsoon moisture in the long term will occur on Wednesday as it will be accompanied by a shortwave to the northwest. This will likely lead to widespread and numerous thunderstorms across the area. Model soundings show the typical heavy rain profile with tall, skinny CAPE, modestly moist low and mid-levels, and PWs around 1 inch. Soundings also indicate that storms could be slow moving as cloud layer winds across much of the CWA are under 10 kts. Heavy rain coupled with slow moving storms could lead to increased potential for flooding. Currently, much of the CWA is in a marginal to slight risk for excessive rainfall on Wednesday. On Thursday, monsoon moisture begins to get cut off as flow aloft turns more zonal with the weakening and flattening upper-level ridge. There is still some lingering moisture on Thursday in the Nebraska panhandle with elevated PWs above 1 inch. Therefore, cannot rule out storm chances across the area again. Friday through Saturday, a potent, but moist shortwave drops in from the northwest dragging a cold front behind it. Friday looks fairly similar to Thursday with drier conditions out west but still elevated PWs over the panhandle. Again, storm chances will be possible. Saturday, a bigger push of moisture comes which will lead to more widespread precipitation. PWs across the CWA range from 0.75 to 1.25 inches on Saturday with model soundings showing saturated profiles. Will have to monitor to see if flooding could be an issue, but for now heavy rain looks likely. Luckily, by Sunday, an upper-level ridge starts to build in from the west which will dry conditions out considerably. Storm chances will be non-zero as the CWA will be in more northwest flow which is favorable for storms. However, precipitation will be less widespread, with perhaps a few isolated showers and storms possible. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 516 PM MDT Sun Jul 30 2023 Wyoming Terminals... Isolated showers and some stronger thunderstorms are currently present across southeast Wyoming. These storms are not expected to impact terminals, but a few terminals could see some rain. VFR conditions are expected to continue at KRWL and KLAR, but KCYS may drop to MVFR conditions early in the morning due to some light fog across the terminal. The fog is expected to move out of of the terminal by 14Z. Nebraska Terminals... Minimal showers and thunderstorms currently across western Nebraska, but this is likely to change over the next few hours. Storms may become more widespread this evening and potentially impact most of the terminals. Removed the TEMPO groups for thunderstorms due to lower confidence in whether these storms will stay together into the evening. After the thunderstorms move out of the region, fog and low ceilings may become an issue at KBFF, KSNY, and KAIA. Could see IFR to LIFR conditions across these terminals beginning around 11Z and likely ending by 15Z. && .FIRE WEATHER... Issued at 310 PM MDT Sun Jul 30 2023 Increasing monsoonal moisture set to move into southeast Wyoming and Nebraska Panhandle tonight into the next work week. Result will be increasing coverage and chances for wetting rains and thunderstorms. Still have fairly dry conditions for Monday and Tuesday before the full onset of monsoonal moisture moves over the area. This will result in chances for severe storms both Monday and Tuesday afternoon before threat turns to heavy rain and flash flooding. Fire weather concerns will be minimal the upcoming week with this monsoon moisture in place. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...SF AVIATION...AM FIRE WEATHER...GCC
Hazardous weather outlook, Jul 30, 3:29 PM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 329 PM MDT Sun Jul 30 2023 WYZ104-105-109>115-312130- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 329 PM MDT Sun Jul 30 2023 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are expected across the area this afternoon. Gusty winds will be possible with storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Daily chances for afternoon and evening thunderstorms will continue for the week ahead. Confidence is increasing that a significant push of monsoon moisture will arrive early next week, bringing more widespread thunderstorms and heavy rainfall. .Spotter information statement... Spotter activation will not be needed. NEZ019>021-054-055-WYZ101-103-106>108-116>119-312130- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Converse County Lower Elevations- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 329 PM MDT Sun Jul 30 2023 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are possible across the area this afternoon and evening. A few storms may be strong to severe with large hail possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Daily chances for afternoon and evening thunderstorms will continue for the week ahead. Confidence is increasing that a significant push of monsoon moisture will arrive early next week, bringing more widespread thunderstorms and heavy rainfall. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS. NEZ002-003-095-096-WYZ102-312130- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Niobrara County- 329 PM MDT Sun Jul 30 2023 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are possible across the area this afternoon and evening. A few storms may be strong to severe with large hail possible late in the afternoon. Another round of storms is possible in the late evening hours with potentially damaging winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Daily chances for afternoon and evening thunderstorms will continue for the week ahead. Confidence is increasing that a significant push of monsoon moisture will arrive early next week, bringing more widespread thunderstorms and heavy rainfall. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
In the hours before
Special weather statement, Jul 30, 2:34 PM MDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
234 PM MDT Sun Jul 30 2023
WYZ116-117-302100-
South Laramie Range WY-South Laramie Range Foothills WY-
234 PM MDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southeastern Albany
and southwestern Laramie Counties through 300 PM MDT...
At 234 PM MDT, Doppler radar was tracking a strong thunderstorm near
Virginia Dale, or 25 miles southeast of Laramie, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Albany
and southwestern Laramie Counties.
This includes Interstate 80 in Wyoming between mile markers 339 and
351.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4104 10536 4120 10511 4109 10498 4100 10498
4100 10534
TIME...MOT...LOC 2034Z 244DEG 13KT 4102 10527
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HammerSpecial weather statement, Jul 30, 3:03 PM MDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
303 PM MDT Sun Jul 30 2023
WYZ116>118-302130-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
303 PM MDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southeastern Albany
and southwestern Laramie Counties through 330 PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Warren AFB, or 12 miles west of Cheyenne, moving east
at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal Lake Reservoir, Granite Springs Reservoir, Federal, Crystal
Lake Campground, Granite Springs Campground and Buford.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 5.
Interstate 80 in Wyoming between mile markers 335 and 357.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4100 10517 4109 10531 4121 10531 4131 10497
4100 10484
TIME...MOT...LOC 2102Z 247DEG 10KT 4110 10502
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HammerSpecial weather statement, Jul 30, 3:28 PM MDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
328 PM MDT Sun Jul 30 2023
WYZ117-302200-
South Laramie Range Foothills WY-
328 PM MDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northwestern Laramie
County through 400 PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm near
Horse Creek, or 24 miles northwest of Cheyenne. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Laramie County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4131 10510 4144 10520 4158 10500 4133 10488
TIME...MOT...LOC 2128Z 228DEG 3KT 4142 10510
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HammerSpecial weather statement, Jul 30, 3:31 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Sun Jul 30 2023
WYZ116>118-302200-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
331 PM MDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southwestern Laramie
County through 400 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crystal Lake Reservoir, or 14 miles west of Cheyenne, moving east at
10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Federal, Warren Af Base, Warren AFB and Ranchettes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4111 10512 4124 10520 4135 10501 4126 10485
4115 10485
TIME...MOT...LOC 2131Z 260DEG 8KT 4116 10508
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HammerSpecial weather statement, Jul 30, 3:58 PM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
358 PM MDT Sun Jul 30 2023
WYZ102-302230-
Niobrara County WY-
358 PM MDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southwestern
Niobrara County through 430 PM MDT...
At 358 PM MDT, Doppler radar was tracking a strong thunderstorm over
Keeline, or 17 miles west of Lusk, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manville and Keeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4266 10487 4280 10488 4290 10451 4262 10447
TIME...MOT...LOC 2158Z 257DEG 17KT 4273 10479
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HammerSpecial weather statement, Jul 30, 4:51 PM MDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
451 PM MDT Sun Jul 30 2023
WYZ106>108-302315-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
451 PM MDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southwestern Goshen
and southeastern Platte Counties through 515 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Chugcreek, or 10 miles east of Wheatland, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guernsey, Fort Laramie, Slater, Grayrocks Reservoir, Veteran and Fort
Laramie National Historic Site.
This includes Interstate 25 in Wyoming between mile markers 60 and
64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4183 10486 4198 10489 4229 10480 4229 10450
4191 10435 4168 10447
TIME...MOT...LOC 2251Z 223DEG 24KT 4200 10476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 34 min |
| Jul 30, 7:37 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 53 min |
| Jul 31, 12:15 AM MDT | Special Weather Statement | CYS | Box Butte | 30 min |
| Jul 31, 12:56 AM MDT | Special Weather Statement | CYS | Morrill | 34 min |
| Jul 31, 1:07 AM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 35 min |
| Jul 31, 3:31 AM MDT | Flood Watch | CYS | Banner, Kimball, Scotts Bluff | 20 hr |
| Jul 31, 1:49 PM MDT | Flood Watch | CYS | Banner, Kimball, Scotts Bluff, Sioux | 30 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.